# SDR BIGA20110504001

- Difficulty date: May 4, 2011
- Submitted: May 5, 2011
- Operation: Air carrier
- Aircraft: N109BH
- Make and model: Casa C212CC
- Aircraft serial: 192
- Aircraft time: 14,640 hours
- System (JASC): 3242 · Brake
- Part: Plate
- Part number: 5006480
- Condition: Cracked
- Location: Brake Assy
- Component: Brake Assy
- Component part number: 50064843
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSP THE BRAKE PADS WERE NEAR WEAR LIMITS, AFTER JACKING THE ACFT, IT WAS FOUND THAT THE BRAKES WERE DRAGGING EXCESSIVLY ON THE LT AND RT SIDE.  THE LT CALIPER PN 5006484-3 WAS EXCHANGED FOR AN O/H BRAKE ASSY AND THE RT BRAKE WAS BROKEN DOWN FOR REPAIR (PAD REPLACEMENT). AFTER THE RT BRAKE CALIPER ASSY WAS DISASSEMBLED IT WAS FOUND THE BACKING PLATE PN 5006480 WAS CRACKED AND REQUIRED REPLACEMENT.  THE BRAKE WAS REASSEMBLED AND OPS CHECKED NORMALLY.  LATER IT WAS DISCOVERED THAT THE LT BRAKE ASSY THAT WAS REMOVED FOR THE O/H UNIT ALSO HAD A CRACKED BACKING PLATE AND NEED A NEW ONE INSTALLED.  THESE CRACKS MAY BE CONTRIBUTING TO THE BRAKE DRAGGING PROBLEM ALSO ALLOWING THE SELF AJUSTERS TO EXTEND TOO FAR WITH THE BACKING PLATE FLEXING CAUSING THE DRAG.
